My husband had quintuple heart bypass surgery one year ago today. He is experiencing increasing amount of pain in his left leg where a vein was removed. He describes it as a squeezing pain below the knee; like his leg will be squeezed in half at times. Doctors don't seem to be able to find the cause, indicating that it may be nerve damage. Pain management medications don't always seem to ease the pain either. Anyone else experiencing this or does anyone have any insight?
My mom is experiencing the same thing after open heart surgery. She has seen five doctors and they all say she has a pinched nerve in her back that is causing the pain. Mind you, she never had this pain before the open heart surgery, but she has the same back that she had prior to the surgery. They all want to do surgery,, but she is 78 years old ad a diabetic. I am not so sure that the back is the culprit.
I had triple bypass 2 1/2 years ago..my leg hurts sometimes so bad it awakens me from my sleep. My PCP says it is arthiritis....it is just below and behind the knee where I had veins removed.....I truly believe it is nerve damage ....
I had open heart surgery 1 1/2 years ago. I have leg and foot pain. From the middle of my foot to my heel. I wakes me up at night. I can't put weight on heel. I limp when I walk. No one can tell me why. Yes it is the foot and leg that they took the veins from also. If anyone knows what I can do for it please tell me.
I had a double bypass 1 yr ago and they cut both my legs. My doctor put me on Lyrica 100mg 3x aday. It stops the burning and helps the pain. I can sleep at night. It does make me a little luppie at times but its better than the pain.
I had a quid three years ago and I am experiencing a bad burning on the side of my left knee. It awakens me from a sound sleep and I have a hard time walking or standing still for a long period of time without it burning. I guess it is nerve damage. I have been told that it happens when they pull the vein out like they do. I sure paid enough for the surgery, looks like they could have been somewhat more carefull
Re having leg and foot pain after hear transplant
Yes, I am exercising and by lower legs and feet are still very sore
I has been about 4 years after I had my heart transplant
I will keep exercising and am hoping it diminishes and at the best I hope is goes away but this is probably not going to happen
I told my doctor's about this and they don't do anything
It is frustrating
I'm wondering in anyone else is having problems like this and
more importantly what they recommend doing about it
Send me all your comments
Im 76 and have a similar problem with the leg they took the vein from and it's been 6 years since my triple bypass. The heart doctor just said my circulation was less than it should be in my legs but offered no solution or medication for the pain. I think the pain comes from my lower back. I never had back problems or leg pain before this surgery. I did find that a muscle relaxant like valium worked to stop the nerve pain at night and allowed me to sleep. But like anything else simple that works, after 9 months my primary doctor refused to refill my prescription.
I only took one-half of a 5 mg tablet a night so I don't know why he kept trying to prescribe meds that were stronger and had bad side effects but he did and I refuse to take a med that once I start it I can't stop taking it. Now I just live with the pain. If you find a doctor that will treat your pain you will be very lucky and very blessed.
I'm suffering pain in both my legs & feet right now, not just the leg they took the veins from. I had a triple bypass six months ago. I'm type 11 diabetic. I have since developed diabetic neuropathy (nerve damage) in the soles of my feet. I also have horrendous stabbing pain in my feet & legs. I take morphine and Gabapentin (similar to Lyrica) but nothing relieves the pain. I'm on a quest to find the cause of the pain ... where it be nerve damage (which is my guess) or anything else.
If anyone knows the cause can you please post here? Thanks ... from all of us.
Have you tried Lyrica or Gabapentin? They are good meds to take for the pain of nerve damage. I'm type 2 diabetic and after a triple bypass I developed diabetic neuropathy (nerve damage on the soles of my feet, then shooting pains in both my feet & legs. Gabapentin helps somewhat but the dosage needs to be increased.
My dad just had a triple bypass and is suffering from the same excrutiating pain at the area you have described. He had to go to the ER and they thought it was a blod clot, they did an ultrasound and did not find anything, Thank God! but, the pain still there. They gave him meds for pain, told him to elevate, walk and ice it. None of it seems to be helping.
Were you able to find out why this happens?
I had bypass in 2010 they took veins from both legs from ankle to groin on left leg and from ankle to knee on right leg, I get most of the leg pain at night it wakes me up several times a night, have to massage them or walk, then can go back to sleep,But this happens several times a night, so never get a night that I can sleep without pain,
Also they start hurting if I sit to long. I don't want to take pain medication every night as it looks like this is a permanent thing.Does anyone have any suggestions?
I to have had a quadruple Bypass a year ago and have suffered with leg pain where the veins had been used . It is the most horrible pains and the strongest of pain killers do not work at times.My legs swell also . I cannot stand my husband rubbing them im in tears. This is so hard to try and get through I wish at times That I had no legs :(
I had a triple bypass 3 years ago and was cut from ankle to groin on both legs. Nobody I have seen in the medical profession will confirm it is nerve damage caused through the harvesting of the veins, because as soon as they do, I would probably have a case to sue them. The pain is excrutiating at times and I've been given many different pain killers. But of course, they only hide the pain and don't get rid of it. None of the medication I have been given has worked so I'm having to just live with it.
My Husband is 45 and 2 years ago he had a triple bypass and is experiencing the same as you as of now he is scheduled to see a vascular doctor because he has taken Gabapentin at a high dose and it has done nothing for him ; his pain has become so intense it has come to the point that he will have to leave his job because of the type of work he does if nothing can be done for him; and his dr. told him too that if the nerve hasn't healed by now it will never heal ( that it is an angry nerve)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.